Illinois, 2006Tornadoes and Hail in Illinois, April 13 to 14, 2006
April 13 to 14, 2006 · NWS ILX · 51 events in 14 counties and zones
27 hail, 22 thunderstorm wind, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.8 million
- Crop damage
- None recorded
- Events
- 51
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 13, 8:22 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 13, 8:22 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
922 PM CDT THU APR 13 2006
.UPDATE...
QUICK UPDATE TO THE ZFP TO INCREASE POP TRENDS FOR THIS EVENING AS
CLUSTER OF STORMS OVER IOWA HAS FORMED AS EXPECTED... AND SHOULD
EVENTUALLY MERGE INTO AN MCS AS IT RACES ESE ACROSS THE NORTHERN
TIER OF THE CWA OVERNIGHT. KEPT THE SMALL CHANCES GOING FARTHER
SOUTH IN CASE SOME CELLS TEND TO BACKBUILD SOUTHWARD... ESPECIALLY
LATER TONIGHT AS LLJ BECOMES MORE ACTIVE.
THE ONLY LIMITING FACTOR APPEARS TO BE THE CONTINUED DRY LOW LEVEL
AIR... THOUGH THIS MAY IMPROVE SOMEWHAT AS MOISTURE CONTINUES TO
ADVECT INTO THE AREA. LOW LEVEL DRY AIR MAY ACTUALLY ENHANCE
DOWNDRAFT POTENTIAL ACROSS THE NORTH EARLY ON AS STORMS MOVE INTO
THE REGION.
&&
.PREV DISCUSSION /ISSUED 242 PM CDT/ ...
MAIN CONCERNS ARE SEVERE POTENTIAL OVER THE NEXT 3 DAYS. SPC HAS
US IN SLIGHT RISK FOR ALL THREE. 12Z GFS SPED THINGS UP IN THE
SHORT TERM VS THE 06Z RUN. NAM A LITTLE TOO FAR N THAN THE
CONSENSUS OF OTHER MODELS. 06Z GFS WAS IN CLOSER AGREEMENT TO THE 12Z
CANADIAN GLOBAL...AND NAVY NOGAPS. LEANED TWRD CANADIAN...WITH 06Z
GFS DETAILS.
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.
THE SURFACE RIDGE TO OUR SE IS CONTINUING TO MOVE AWAY IN FAVOR OF
THE NEXT SURFACE LOW NOW DEVELOPING IN THE UPPER PLAINS. MOISTURE
RETURN HAS BEGUN IN THE LOWER LEVELS ACROSS MO AND IA. LLJ IN THAT
AREA HAS INCREASED TO 35 KTS...AND IS EXPECTED TO REACH 45 KTS
THIS EVENING. THE TRIGGER FOR CONVECTION SEEMS TO BE TIED TO AN
ELEVATED THERMAL TROUGH SWEEPING ACROSS N IL. STEEP MID LEVEL
LAPSE RATES AND DIRECTIONAL SHEAR WILL AID IN SUPERCELL
DEVELOPMENT. SINCE WE THE STORMS OVER OUR AREA MAY BE ELEVATED DUE
TO LOWER DEWPOINTS AT THE ONSET...THE SEVERE THREAT SEEMS MAINLY
TIED TO LARGE HAIL TONIGHT. ONCE THE MAIN STORM COMPLEX DEVELOPS
OVER N IA...IT SHOULD PROGRESS E-SE ALONG THE THICKNESS
LINES...AND CLIP OUR N CWA...ESPECIALLY ALONG THE N OF THE I-74
CORRIDOR. I DID EXTEND THE CHC POPS A LITTLE FARTHER SOUTH FOR
THIS EVENING...BUT THERE WILL LIKELY BE A SHARP CUTOFF TO THE
RAIN/NO RAIN LINE.
ON FRIDAY...THE TRAILING FRONTAL BOUNDARY BEHIND THE LOW PRESSURE
SYSTEM WILL LINGER ACROSS N IL. THIS WILL SET THE STAGE FOR
DESTABILIZATION AND A BETTER CHANCE OF SURFACE BASED STORMS LATE
FRIDAY AFTERNOON AND EVENING. RIGHT NOW...THE H5 SHORTWAVE IS NOT
LOOKING TOO IMPRESSIVE FOR THE FRI EVENING EVENT...BUT CONDITIONS
ARE FAVORABLE ENOUGH FOR CONV DEVELOPMENT IN OUR NECK OF THE
WOODS WITH AN OUTFLOW BOUNDARY LIKELY TO SET UP IN OUR AREA FROM
TONIGHTS STORMS.
SATURDAY WILL SEE THE LONG WAVE H5 TROUGH LIFTING NORTHEAST ACROSS
THE UPPER PLAINS...BRINGING A SURFACE WARM FRONT WITH IT. THE MOST
ACTIVE PART OF THE SYSTEM APPEARS TO MOVE INTO C ILLINOIS DURING
SATURDAY EVENING...AFTER THE WARM FRONT LIFTS JUST N OF OUR CWA. A
50 KT LLJ WILL AID IN MOISTURE TRANSPORT. SHEAR PARAMS INDICATE
MORE LINEAR CONVECTION AND SQUALL LINE DEVELOPMENT...WITH EMBEDDED
SUPERCELLS AT THIS POINT.
LONG TERM...SUNDAY THROUGH THURSDAY.
WITH THE LONG WAVE TROUGH AXIS STILL OVERHEAD ON SUNDAY...I KEPT
THE 30 POPS ALL DAY AND SLIGHT CHANCE POPS FOR SUNDAY NIGHT.
MONDAY SHOULD PROVIDE A BREAK IN THE ACTION...UNTIL A POTENT COLD
FRONT SWEEPS FROM THE N PLAINS ACROSS ILLINOIS ON TUESDAY
AFTERNOON AND EVENING. A DRY SLOT SHOULD CUT OFF MOST PRECIP FOR
WEDNESDAY...BUT THE WRAP AROUND MOISTURE AND COLD POOL SHOULD
PROVIDE STEEP ENOUGH LAPSE RATES FOR SHOWERS ON WED NIGHT AND
THURSDAY.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
HARDIMAN/SHIMON
Hazardous weather outlook, Apr 13, 9:40 AM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1040 AM CDT THU APR 13 2006
ILZ027>031-036>038-040>057-061>063-066>068-071>073-141100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1040 AM CDT THU APR 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
A WARM FRONTAL BOUNDARY WILL BECOME ESTABLISHED ACROSS NORTHERN
ILLINOIS TODAY. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE
SOUTHEAST ALONG THIS BOUNDARY TONIGHT. THE STORMS MAY IMPACT
PARTS OF CENTRAL AND SOUTHEAST ILLINOIS TONIGHT...ESPECIALLY FROM
I-74 NORTH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AFTER 8 PM
AS THE COMPLEX MOVES THROUGH...PRIMARILY ALONG AND NORTH OF I-74.
LARGE HAIL IS THE PRIMARY THREAT...THOUGH DAMAGING WIND GUSTS ARE
ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A DISTURBANCE WILL MOVE ALONG THE LINGERING FRONTAL BOUNDARY
FRIDAY AFTERNOON AND NIGHT...BRINGING A RISK OF THUNDERSTORMS TO
CENTRAL AND SOUTHEAST ILLINOIS. ONCE AGAIN...THERE IS A SLIGHT RISK
OF SEVERE WEATHER WITH THESE STORMS FRIDAY AFTERNOON AND EVENING.
ADDITIONAL DISTURBANCES WILL MOVE THROUGH THE REGION SATURDAY NIGHT
AND SUNDAY AND AGAIN TUESDAY NIGHT. THESE SYSTEMS WILL BRING ANOTHER
THREAT OF MORE THUNDERSTORMS TO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AFTER SUNSET AND AGAIN
ON FRIDAY AFTERNOON AND EVENING.
KMH/BAK
Event by event
27 hail, 22 thunderstorm wind, 2 tornado. Local standard time, as filed.
Thunderstorm Wind, Peoria
- When
- April 13, 9:40 PM CST
- Where
- Peoria County, 2 mi N of Peoria
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.733, -89.600
Numerous trees and power lines blown down. A billboard was also blown down.
Hail, Knox
- When
- April 13, 9:45 PM CST to 9:48 PM CST
- Where
- Knox County, Altona
- Measured
- 2.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.117, -90.167
Hail quickly increased in size from 0.75 inch to 1.75 inches to 2.75 inches in Altona.
Hail, Knox
- When
- April 13, 9:46 PM CST
- Where
- Knox County, Gilson
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.867, -90.200
Thunderstorm Wind, Knox
- When
- April 13, 9:46 PM CST
- Where
- Knox County, Gilson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.867, -90.200
Several trees, power poles and power lines blown down.
Hail, Knox
- When
- April 13, 9:52 PM CST
- Where
- Knox County, Galesburg
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.950, -90.367
Thunderstorm Wind, Knox
- When
- April 13, 9:52 PM CST
- Where
- Knox County, Galesburg
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.950, -90.367
A Mobile home was moved off foundation and a was shed blown down. In addition, minor structural damage was reported, and a flag pole and numerous trees were blown down.
Hail, Knox
- When
- April 13, 9:55 PM CST
- Where
- Knox County, Dahinda
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.933, -90.117
Thunderstorm Wind, Marshall
- When
- April 13, 10:00 PM CST
- Where
- Marshall County, Sparland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.033, -89.450
Numerous power poles blown down.
Thunderstorm Wind, Stark
- When
- April 13, 10:00 PM CST
- Where
- Stark County, Toulon
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.100, -89.867
Hail, Marshall
- When
- April 13, 10:04 PM CST
- Where
- Marshall County, Varna
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.033, -89.233
Hail, Fulton
- When
- April 13, 10:05 PM CST to 10:15 PM CST
- Where
- Fulton County, 4 mi W of Farmington
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.700, -90.083
Thunderstorm Wind, Woodford
- When
- April 13, 10:10 PM CST
- Where
- Woodford County, Roanoke
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.800, -89.200
Thunderstorm Wind, Knox
- When
- April 13, 10:10 PM CST
- Where
- Knox County, 3 mi E of Rapatee
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.717, -90.100
Numerous trees blown down.
Hail, Peoria
- When
- April 13, 10:13 PM CST to 10:36 PM CST
- Where
- Peoria County, Elmwood
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.783, -89.967
Thunderstorm Wind, Peoria
- When
- April 13, 10:13 PM CST to 10:36 PM CST
- Where
- Peoria County, Elmwood
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.783, -89.967
Numerous trees, power poles and power lines were blown down.
Thunderstorm Wind, Fulton
- When
- April 13, 10:15 PM CST
- Where
- Fulton County, Farmington
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.700, -90.000
A mobile home was blown off its foundation, siding was damaged and numerous trees and power lines were blown down.
Thunderstorm Wind, Woodford
- When
- April 13, 10:15 PM CST
- Where
- Woodford County, Washburn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.917, -89.283
Thunderstorm Wind, Fulton
- When
- April 13, 10:15 PM CST
- Where
- Fulton County, Canton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.567, -90.033
Two barns blown down on the north side of Canton. Numerous trees blown down.
Thunderstorm Wind, Peoria
- When
- April 13, 10:25 PM CST to 10:30 PM CST
- Where
- Peoria County, 3 mi SW of Trivoli
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.650, -89.933
A barn and large kennel were destroyed at a local farmstead. Also, at the same farm, a horse trailer was blown into silo and dented it. Numerous trees, power poles and power lines were blown down in the area.
Hail, Knox
- When
- April 13, 10:28 PM CST
- Where
- Knox County, Altona
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.117, -90.167
Thunderstorm Wind, Tazewell
- When
- April 13, 10:30 PM CST
- Where
- Tazewell County, Washington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.700, -89.400
Power lines blown down in Washington. Local Wal Mart lost $30,000 in food due to loss of power.
Hail, McLean
- When
- April 13, 10:30 PM CST
- Where
- McLean County, 3 mi S of Gridley
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.700, -88.883
Thunderstorm Wind, McLean
- When
- April 13, 10:30 PM CST
- Where
- McLean County, 3 mi S of Gridley
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 40.700, -88.883
Two barns were destroyed.
Hail, Peoria
- When
- April 13, 10:30 PM CST
- Where
- Peoria County, 3 mi SW of (Pia)gtr Peoria Arpt
- Measured
- 0.88 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.633, -89.717
Thunderstorm Wind, Peoria
- When
- April 13, 10:30 PM CST
- Where
- Peoria County, 3 mi SW of (Pia)gtr Peoria Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.633, -89.717
A few large tree limbs blown down.
Thunderstorm Wind, Woodford
- When
- April 13, 10:36 PM CST to 10:41 PM CST
- Where
- Woodford County, Eureka
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.717, -89.267
114 power poles (7 miles worth) were blown down near a substation near Roanoke. Other power poles were blown down near Eureka and minor structural damage occurred.
Hail, Tazewell
- When
- April 13, 10:38 PM CST to 10:55 PM CST
- Where
- Tazewell County, Pekin
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.567, -89.633
Hail, McLean
- When
- April 13, 10:47 PM CST to 11:02 PM CST
- Where
- McLean County, 2 mi NW of Lexington
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.667, -88.817
Hail, Peoria
- When
- April 13, 10:55 PM CST to 11:20 PM CST
- Where
- Peoria County, 1 mi W of Princeville
- Measured
- 2 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.933, -89.767
Hail ranging from nickel size to 2 inches in diameter from the vicinity of Princeville, to Dunlap, to Rome, to Chillicothe.
Thunderstorm Wind, Tazewell
- When
- April 13, 10:55 PM CST to 11:00 PM CST
- Where
- Tazewell County, 3 mi W of South Pekin
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.500, -89.700
A shed was destroyed and 2 large outbuildings were damaged. Numerous trees, power poles and power lines were blown down.
Hail, McLean
- When
- April 13, 11:05 PM CST
- Where
- McLean County, 2 mi S of Colfax
- Measured
- 1.25 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.533, -88.617
Hail, Marshall
- When
- April 13, 11:15 PM CST
- Where
- Marshall County, 2 mi SSW of Camp Grove
- Measured
- 1.5 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.050, -89.667
Hail, Peoria
- When
- April 13, 11:20 PM CST
- Where
- Peoria County, 1 mi N of Chillicothe
- Measured
- 1.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.933, -89.483
Hail, Woodford
- When
- April 13, 11:21 PM CST
- Where
- Woodford County, 2 mi W of Metamora
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.783, -89.383
Hail, Logan
- When
- April 13, 11:23 PM CST
- Where
- Logan County, Lincoln
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.150, -89.367
Thunderstorm Wind, Logan
- When
- April 13, 11:24 PM CST to 11:30 PM CST
- Where
- Logan County, Lincoln
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.150, -89.367
Numerous trees, power poles and power lines were blown down. A semi was overturned on Interstate 55 and an airplane was damaged at the Logan County Airport.
Tornado, Logan
- When
- April 13, 11:25 PM CST
- Where
- Logan County, 3 mi NNW of Lincoln
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 100 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.183, -89.383
A tornado briefly touched down. It destroyed a barn and blew down some trees.
Thunderstorm Wind, Marshall
- When
- April 13, 11:26 PM CST
- Where
- Marshall County, 3 mi S of Toluca
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.950, -89.133
Numerous trees, power poles and power lines blown down.
Tornado, Logan
- When
- April 13, 11:27 PM CST to 11:32 PM CST
- Where
- Logan County, Lincoln
- Rating
- F0
- Path length
- 3.8 mi
- Path width
- 125 yd
- Property damage
- $2.5 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.150, -89.367
A tornado touched down on the northeast side of Lincoln. It tracked through a small subdivision, just northeast of the Logan County Airport. The tornado damaged roofs, siding and outbuildings, and blew down numerous trees and power lines. In addition, before lifting, the tornado damaged several barns in a rural area to the east of Lincoln.
Hail, Woodford
- When
- April 13, 11:30 PM CST
- Where
- Woodford County, 1 mi N of Roanoke
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.817, -89.200
Hail, De Witt
- When
- April 13, 11:38 PM CST to 11:41 PM CST
- Where
- De Witt County, Hallville
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.150, -89.083
Golf ball size hail reported along a line from Hallsville to Wapella to Kenney.
Hail, De Witt
- When
- April 13, 11:38 PM CST
- Where
- De Witt County, 3 mi W of Clinton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.150, -89.000
Hail, Woodford
- When
- April 13, 11:44 PM CST to 11:50 PM CST
- Where
- Woodford County, 3 mi NW of El Paso
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.767, -89.050
Thunderstorm Wind, Piatt
- When
- April 14, 12:08 AM CST
- Where
- Piatt County, 2 mi N of Cisco
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.050, -88.733
Power lines blown down at Highway 48 and 1700 North.
Hail, McLean
- When
- April 14, 12:10 AM CST to 12:13 AM CST
- Where
- McLean County, Lexington
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.650, -88.783
Hail, Vermilion
- When
- April 14, 12:15 AM CST
- Where
- Vermilion County, 1 mi NW of Fithian
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.133, -87.883
Hail, Champaign
- When
- April 14, 12:20 AM CST
- Where
- Champaign County, Ivesdale
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.933, -88.450
Thunderstorm Wind, Vermilion
- When
- April 14, 12:30 AM CST
- Where
- Vermilion County, Sidell
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.917, -87.817
Two garages were destroyed and several other structures received roof damage. Also, numerous trees, power poles and power lines were blown down.
Hail, Champaign
- When
- April 14, 12:35 AM CST
- Where
- Champaign County, Pesotum
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.917, -88.267
Hail, McLean
- When
- April 14, 12:39 AM CST
- Where
- McLean County, Saybrook
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.433, -88.517
Thunderstorm Wind, Edgar
- When
- April 14, 12:40 AM CST
- Where
- Edgar County, 6 mi NW of Chrisman
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $300,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.867, -87.750
A barn and grain bin were destroyed and a machine shed was damaged. A tractor and new combine sustained damage. Two horses were injured, and one had to be put down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Iowa, April 13, 200630 injured · $12 million · F2 · 1 event
- Hail and Damaging Winds in Wisconsin, April 13, 2006$160 million · 4.25 in hail · 61 events
- Tornado in Iowa, April 13, 20061 death · 1 injured · $120,000 · F1 · 1 event
- Hail and Damaging Winds in Iowa, April 13, 20061 injured · $1.2 million · 2.75 in hail · 107 events
- Tornado and Hail in Iowa, April 13, 2006$355,000 · F0 · 50 events
- Tornado in Illinois, April 13, 2006$30,000 · F2 · 1 event
- Hail and Damaging Winds in Wisconsin, April 13, 2006$1.0 million · 1.25 in hail · 23 events
- Hail and Damaging Winds in Illinois, April 13 to 14, 2006$662,000 · 1.75 in hail · 30 events
- Tornado in Iowa, April 13, 20061 injured · $100,000 · F1 · 1 event
- Tornado in Illinois, April 13, 2006$100,000 · F1 · 1 event
- Tornado in Iowa, April 13, 2006$80,000 · F1 · 1 event
- Tornado in Iowa, April 13, 2006$70,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500181, 5500182, 5500297, 5500298, 5500183, 5500184, 5500299, 5500301, 5500302, 5500185, 5500186, 5500188, 5500189, 5500193, 5500194, 5500187, 5500190, 5500303, 5500192, 5500191, 5500304, 5500388, 5500389, 5500392, 5500393, 5500195, 5500196, 5500197, 5500198, 5500283, 5500300, 5500390, 5500394, 5500284, 5500285, 5500286, 5500119, 5500287, 5500180, 5500391, and more.